MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI PICC KIT: 1L 4.5FR 55CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW PI PICC KIT: 1L 4.5FR 55CM; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN056676
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: the sheath bent back slightly and mushroomed at the distal end of the sheath when the user initially attempted to place it.A 4f teleflex sheath/dilator was used to continue placement but ultimately replaced with a 5f bard sheath/dilator in order to insert the picc.No patient injury or harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer did not return a complaint sample; however, they supplied a photo showing peel-away sheath/dilator assembly.Visual analysis revealed that the catheter peel-away distal tip appeared defective.A probable cause of the peel-away sheath body damage cannot be determined from the photos and without the actual sample to evaluate.A device history record review was performed with no evidence to suggest a manufacturing related cause.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report that the peel-away sheath body was damaged was confirmed through examination of the customer supplied photo.The image showed that the distal tip of the sheath was defective; however, the actual complaint sample was not returned for evaluation.The device history records were reviewed with no evidence to suggest a manufacturing related cause.The probable cause of the damage peel-away could not be determined based upon the information provided and without the actual complaint sample returned for evaluation.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC KIT: 1L 4.5FR 55CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11544207
Report Number1036844-2021-00052
Device Sequence Number4511453
Product Code LJS
UDI-Device Identifier10801902167658
UDI-Public10801902167658
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2021
Device Model NumberIPN056676
Device Catalogue NumberASK-45541-MHBS
Device Lot Number23F20G0355
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1